July 23, 2019 at 10:28 am #122937
My 8 year old daughter suffered from conversion disorder for seven weeks as a result of an Intunive trial and had to spend a week in a psychiatric hospital:
All her life she had angry fits at home, and was eventually diagnosed with mild ADHD/ODD. She was ok in school but our whole family’s home life was stressful because of her anger and impulsivity. When she was eight, we agreed to try Intunive (guanfacine)(1 mg/day) After four weeks on Intunive, which is how long we were told it takes to get into the blood, she had a bad tantrum, and then suddenly had convulsions for 2 1/2 hrs and had to be taken by ambulance to the ER. We began to wean her off the Intunive, every other day for 6 days.
For the next seven weeks she exhibited episodes of bizarre behavior including catatonia, syncope and unresponsiveness, age regression, talking like a toddler, baby talk, gibberish, confusion, agitation, rage, and drastic personality changes. After multiple ER visits, she ended up spending a week in a child psych hospital. Doctors diagnosed her as having “conversation disorder”, including PNES (psychogenic nonepileptic seizures) aka pseudoseizures. After seven weeks, the conversion episodes stopped.
Prior to taking Intunive she had never experienced anything like these symptoms. Doctors seemed wary of determining that Intunive was responsible for the conversion, but given her history they have all begrudgingly admitted to me that the Intunive is the likely culprit, or was at least a factor. As far as I’m concerned, the Intunive was the clear cause of my daughter’s conversion disorder.
She is now off meds and back to the way she was before the Intunive began, but none of us will ever be the same after this horrible experience. Doctors want us to try Strattera next. We are now afraid of meds in general, and are using CBD to take the edge off her angry fits, and she seems to be responding fairly well to it. I welcome any thoughts, reactions, comments, questions. Thanks.
You must be logged in to reply to this topic. Login